Alert archive / Mississippi / Tornado Warnings in 2017
Tornado Warning 84, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 21, 2017, 8:11 AM CDT for Harrison County, Mississippi. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2017, 8:11 AM CDT (13:11 UTC)
- Expired
- Jun 21, 2017, 8:45 AM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Harrison County, MS
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:30 AM CDT | TORNADO | 4 Wnw Biloxi, MS | TWO TORNADOES SPOTTED NEAR WOOLMARKET RD. TREE... POWERLINE... AND FENCE DAMAGE IN THE VICINITY OF BEAUVOIR RD... RICH AVE... AND POPPS FERRY RD |
| Jun 21, 8:38 AM CDT | TORNADO | 4 Nw Biloxi, MS | TWO TORNADOES SPOTTED NEAR WOOLMARKET RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 10:24 PM CDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 485 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted.
895
WFUS54 KLIX 211311
TORLIX
MSC047-211345-
/O.NEW.KLIX.TO.W.0084.170621T1311Z-170621T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
811 AM CDT WED JUN 21 2017
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central Harrison County in southern Mississippi...
* Until 845 AM CDT
* At 810 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Biloxi, moving northwest at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lyman around 825 AM CDT.
Saucier around 840 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Gulfport Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.
&&
LAT...LON 3036 8889 3036 8900 3034 8906 3065 8930
3065 8924 3068 8924 3068 8898 3051 8888
3043 8888 3042 8887 3043 8885 3042 8885
3040 8883
TIME...MOT...LOC 1310Z 151DEG 30KT 3045 8901
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
MJH2 follow-up statements
718
WWUS54 KLIX 211327
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
827 AM CDT WED JUN 21 2017
MSC047-211345-
/O.CON.KLIX.TO.W.0084.000000T0000Z-170621T1345Z/
Harrison MS-
827 AM CDT WED JUN 21 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR CENTRAL
HARRISON COUNTY...
At 827 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Saucier, or 13 miles north of Gulfport, moving
northwest at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Saucier around 840 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3040 8883 3036 8889 3036 8903 3064 8924
3067 8924 3068 8898 3051 8888 3043 8888
3042 8887 3043 8885
TIME...MOT...LOC 1327Z 151DEG 30KT 3058 8909
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
mjh827
WWUS54 KLIX 211338
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
838 AM CDT WED JUN 21 2017
MSC047-211345-
/O.CON.KLIX.TO.W.0084.000000T0000Z-170621T1345Z/
Harrison MS-
838 AM CDT WED JUN 21 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
NORTHEASTERN HARRISON COUNTY...
At 838 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Saucier, or 14 miles south of Wiggins, moving
northwest at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Harrison County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3045 8897 3043 8906 3064 8924 3067 8924
3068 8898 3052 8891 3046 8893
TIME...MOT...LOC 1338Z 151DEG 30KT 3064 8913
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
MJHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 21, 8:06 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 21, 8:06 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
806 AM CDT Wed Jun 21 2017
.SOUNDING DISCUSSION...
The 12Z morning sounding continued to depict an extremely moist
atmosphere with a precipitable water value of 2.35 inches, which
is just under the daily record of 2.37 inches. This high
precipitable water value was measured despite the intrusion of
drier air in the mid levels. Moderate northeast winds were noted
near the surface, while strong southeast winds were observed just
above the surface. SFC-3km SRH values were a very impressive 516
m2/s2 and a number of cells on the radar this morning were
exhibiting rotation. The potential for locally heavy rain as well
as waterspouts and weak tornadoes will continue today. 11
&&
.PREV DISCUSSION... /issued 415 AM CDT Wed Jun 21 2017/
SHORT TERM...
Conditions are expected to remain relatively similar today with a
very slow improvement in conditions for some. Average rainfall
amounts are showing up from 3 to 5 inches over the past 24 hours.
An additional 3 to 6 inches will remain a possibility through
Thursday. This accumulation gradient may set up in our area from
lower west to higher east. The reason for this is a dry air surge
moving into the south and east side of Cindy. This dry intrusion
looks like it could make its way onshore of extreme southeast LA
by mid to late this afternoon. This is what current model trends
are using to show less rainfall accumulations along the river
parishes starting later today through Thursday. This is shown as a
small area of rainfall between two large areas of heavy rain, one
being over the Lake Charles area and the other over southern
Mississippi. All it will take is a slight shift east or west in
this lower precip area and problems would also exist for the river
parishes since it is relatively small. Will continue the river
parishes in the flood watch for now, with a close eye on trends
for that area. If the river parishes can manage to fall within
this relatively drier area, the flood watch could possibly be
rolled back for those locations.
Winds have been strong and just right in orientation to push a lot
of water to the south and southwest portion of Lake
Pontchartrain. Wind and tide levels should begin to level off
today and then VERY slowly improve. Water levels will move through
the normal cyclical motion of the daily tidal regime bringing
water back to areas during times at and flanking high tides each
day. Once tropical storm warnings are lowered, coastal flood
advisories may have to take their place as we may see minor
coastal flooding during high tides through Friday. Still have a
ways to go before seeing this amount of improvement. Several areas
are experiencing anywhere from 2 to 3 feet of inundation outside
of hurricane protection levees. At these levels, many of the
lowest lying roadways especially near and along coastal locations,
have water over them to depths of 2 or even 3 feet. This water
will be very slow to recede over the next 36 hours. Most roadways
should be accessible by Friday.
Well developed shear profiles are now beginning to show up in
radar velocity images. This brings along another set of
issues...tornadoes. This could become more of an issue as the
morning progresses. This should be especially valid with any
heating that could occur. Thunderstorms are a good sign that
strong lift is occurring and some of those cells would be capable
of producing a tornado. BUT, a thunderstorm is not necessary in
these environments to produce tornadoes.
LONG TERM...
As the remnants of Cindy gets picked up by a synoptic trough
moving through the country Thursday night into Friday, it should
be capable of forcing a surface trough southward into the area by
Sunday or Sunday night before becoming stationary while
weakening. This will provide a continued focus for sh/ts to form
daily along and south of the boundary into the middle of next
week.
AVIATION...
Strong southeast winds associated with Tropical Storm Cindy gusting
over 30 and even 40 knots at times will persist through the day. The
winds should ease after 00z as the tropical system makes landfall in
extreme Southwest Louisiana, but winds should remain in excess of 12
knots through the entire forecast period. Prevailing MVFR
visibilities of around 3 miles and ceilings of 1000 to 2500 feet can
also be expected through the entire forecast period. 32
MARINE...
No significant changes in thinking as Tropical Storm Cindy continues
to produce very rough seas and strong winds over the coastal waters.
Even after Cindy makes landfall tonight in far Southwest Louisiana,
a tight pressure gradient over the Gulf will keep southerly winds
elevated at 20 to 30 knots in the Gulf from tonight through Friday
morning. Seas will gradually decrease through Friday winds decrease
over the period. By Friday night, winds should decrease to around
15 knots as the tropical low weakens further and the pressure
gradient eases over the northern Gulf. A return to more a more
typical Summer pattern is expected for the upcoming weekend with
light southeast flow of around 10 knots and seas of less than 3
feet. 32
DECISION SUPPORT...
DSS CODE...Orange.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Tropical Storm Cindy.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 74 83 76 / 100 90 60 40
BTR 80 75 84 77 / 100 90 70 50
ASD 80 78 83 77 / 100 90 70 60
MSY 81 78 84 78 / 100 90 70 60
GPT 80 79 82 79 / 100 90 80 70
PQL 79 78 82 78 / 100 90 80 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ040-056-058>070-072.
Flash Flood Watch through Thursday evening for LAZ034>037-039-
040-046>050-056>072.
GM...Tropical Storm Warning for GMZ530-532-534-536-538-550-552-555-
557-570-572-575-577.
MS...Tropical Storm Warning for MSZ080>082.
Flash Flood Watch through Thursday evening for MSZ068>071-077-
080>082.
GM...Tropical Storm Warning for GMZ532-534-536-538-550-552-555-557-
570-572-575-577.
&&Hazardous weather outlook, Jun 21, 5:06 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 506 AM CDT Wed Jun 21 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-212215- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 506 AM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A tropical storm warning is in effect for the south central and southeast Louisiana coast, the Mississippi coastal counties and the adjacent coastal waters. This warning includes the city of New Orleans. A flash flood watch is in effect across the entire area. Flooding from areas of persistent moderate to heavy rainfall is possible. Coastal flooding is likely in the tropical storm warning area. A few of the heavier showers and thunderstorms could produce waterspouts and brief tornadoes. For details on these hazards, please refer to the graphical Enhanced Hazardous Weather Outlook, Tropical Storm Cindy Local Statement Advisory, and other graphical products from the National Weather Service New Orleans Baton Rouge Forecast Office and the National Hurricane Center. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Significant impacts are expected to continue from Tropical Storm Cindy through at least Thursday with the most significant threat being heavy rainfall and flooding. Please refer to the latest forecasts, statements, warnings, advisories and graphical products for additional information. More typical summertime conditions are expected to return by the weekend, however river flooding is expected along several basins. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested at some point over the week. Please report any flooding or damage to our office.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:21 PM CDT | River Flood Warning | LIX | Hancock | 48 hr |
| Jun 20, 10:09 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 6 hr |
| Jun 21, 3:43 AM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| Jun 21, 4:59 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 31 min |
| Jun 21, 7:31 AM CDT | Tornado Warning | LIX | Hancock | 29 min |
| Jun 21, 7:40 AM CDT | Tornado Warning | LIX | Hancock | 35 min |
| Jun 21, 8:12 AM CDT | Tornado Warning | LIX | Hancock | 18 min |
| Jun 21, 8:30 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 34 min |
| Jun 21, 8:42 AM CDT | Tornado Warning | LIX | Harrison | 33 min |
| Jun 21, 8:45 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 30 min |
| Jun 21, 9:11 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 19 min |
| Jun 21, 2:35 PM CDT | Tornado Warning | LIX | Hancock | 14 min |
| Jun 21, 3:21 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 54 min |
| Jun 21, 3:21 PM CDT | Tornado Warning | LIX | Harrison | 24 min |
| Jun 21, 4:00 PM CDT | Coastal Flood Advisory | LIX | 48 hr |
Nearby
Tornado Warnings in Mississippi, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.